Entropy 2012, 14(4), 742-768; doi:10.3390/e14040742
Article

Computing the Topological Entropy of Multimodal Maps via Min-Max Sequences

1,* email, 2email and 1email
Received: 9 February 2012; in revised form: 30 March 2012 / Accepted: 2 April 2012 / Published: 18 April 2012
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract: We derive an algorithm to recursively determine the lap number (minimal number of monotonicity segments) of the iterates of twice differentiable l-modal map, enabling to numerically calculate the topological entropy of these maps. The algorithm is obtained by the min-max sequences—symbolic sequences that encode qualitative information about all the local extrema of iterated maps.
Keywords: topological entropy; interval maps; multimodal maps
PDF Full-text Download PDF Full-Text [353 KB, uploaded 18 April 2012 08:50 CEST]

Export to BibTeX |
EndNote


MDPI and ACS Style

Amigó, J.M.; Dilão, R.; Giménez, Á. Computing the Topological Entropy of Multimodal Maps via Min-Max Sequences. Entropy 2012, 14, 742-768.

AMA Style

Amigó JM, Dilão R, Giménez Á. Computing the Topological Entropy of Multimodal Maps via Min-Max Sequences. Entropy. 2012; 14(4):742-768.

Chicago/Turabian Style

Amigó, José María; Dilão, Rui; Giménez, Ángel. 2012. "Computing the Topological Entropy of Multimodal Maps via Min-Max Sequences." Entropy 14, no. 4: 742-768.


Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert